MAUDE Adverse Event Report: DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR

DEPUY MITEK LLC US VERSALOK DEPLOYMENT GUN *EA; ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Model Number 214710
Medical Device Problem Codes Material Twisted/Bent (2981); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/25/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Udi: (b)(4).The lot number was unknown.Investigation summary: according to the information provided, it was reported that during an unknown procedure the deployment gun got stuck to the inserter of the versalok and couldn´t be removed.The complaint device was received and evaluated.The visual inspection revealed that the device is discolored/fading off, scratches and nicks were discovered.The device showed that it was heavily used and is worn.The locking/ unlocking mechanism on the gun was tested several times and it was observed that the locking mechanism was not working while operating.It was slightly move and unlocking when operate the device.Also, it was not possible to driver shaft from the versalok, it was jammed.Therefore, this complaint can be confirmed.The distal part of the driver shaft was bent.As this is a reusable device, it is possible that tissue debris was lodged inside the shaft at the distal end and without proper cleaning/ sterilization; also adding a worn internal components; the device would become rough to operate over time, which may can cause jamming.For the damage can be attribute this type of failure when the device might have been dropped or device was tapped against a hard surface on several occasions.However, it cannot be conclusively affirmed.  as a potential cause cannot be associated to manufacturing, therefore a manufacturing record evaluation is not required.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.
 
Event or Problem Description
It was reported by the sales rep that during an unknown procedure, it was observed that the deployment gun device got stuck to the inserter of the versalok; and could not be removed.During in-house engineering evaluation, it was determined that the driver shaft was jammed and its distal part was bent.Another device was used to complete the procedure.There were no adverse patient consequences or surgical delay reported.All available information has been disclosed.If additional information should become available, a supplemental medwatch will be submitted accordingly.

Common Device Name
ORTHOPAEDIC IMPLANT INSERTER/EXTRACTOR
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10823392
Report Number1221934-2020-03436
Device Sequence Number3931800
Product Code LXH
UDI-Device Identifier10886705004416
UDI-Public10886705004416
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number214710
Device Catalogue Number214710
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/27/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date11/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1